Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 93, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 9, 2014, 4:43 PM CDT for Neshoba County, Winston County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 4:43 PM CDT (21:43 UTC)
- Expired
- Aug 9, 2014, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Neshoba County, MS, Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2137 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644 WGUS54 KJAN 092143 FFWJAN MSC099-159-092345- /O.NEW.KJAN.FF.W.0093.140809T2143Z-140809T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 443 PM CDT SAT AUG 9 2014 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI... SOUTHWESTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL 645 PM CDT * AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3308 8931 3301 8909 3284 8901 3288 8926 $$ MRM
1 follow-up statement
411 WGUS74 KJAN 092226 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 526 PM CDT SAT AUG 9 2014 MSC099-159-092236- /O.CAN.KJAN.FF.W.0093.000000T0000Z-140809T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINSTON MS-NESHOBA MS- 526 PM CDT SAT AUG 9 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL NESHOBA AND SOUTHWESTERN WINSTON COUNTIES... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3308 8931 3301 8909 3284 8901 3288 8926 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:43 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 9, 2:43 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 243 PM CDT SAT AUG 9 2014 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...MID 70 DEWPOINTS ALONG WITH MID 90S TEMPS ARE YIELDING CAPES NEAR 4000 J/KG AND PROLIFIC CONVECTIVE DEVELOPMENT OVER CENTRAL PORTIONS AT PRESENT. THESE VALUES...ALONG WITH VERTICAL TOTALS NEAR 28 AND DCAPES NEAR 1000 J/KG ARE SERVING TO ENHANCE THE WET MICROBURST POTENTIAL THIS AFTERNOON. THIS CONVECTIVE POTENTIAL WILL LINGER INTO THE EARLY EVENING HOURS BEFORE DIMINISHING WITH THE LOSS OF HEATING. NEAR TROPICAL AIRMASS WILL REMAIN IN PLACE THROUGH THE PERIOD WHILE A QUASI STATIONARY BOUNDARY REMAINS ANCHORED OVER AR/W TN. THESE FEATURES WILL ALLOW FOR A CONTINUATION OF THE PRESENT WEATHER SCENARIO WITH OVERNIGHT CONVECTIVE DEVELOPMENT NEAR THE BOUNDARY AND OUTFLOWS FROM THAT CONVECTION MOVING SOUTHEAST TO INITIATE DIURNAL CONVECTION IN OUR CWA. THIS INCREASED CONVECTIVE DEVELOPMENT LOOKS TO BE A GOOD BET BOTH SUNDAY AND MONDAY AS LOW/MID 70S DEWPOINTS WILL YIELD CAPES FROM 4000-5000 J/KG AS MAXES WARM INTO THE LOW/MID 90S. THESE TEMP/DEWPOINT COMBINATIONS WILL ALSO ALLOW HEAT INDICES TO JUMP TO THE 100-105 RANGE. WILL CONTINUE TO ADDRESS THIS IN THE HWO. MID/UPPER LEVEL FLOW PATTERN WILL REMAIN WEAK THROUGH THE MAJORITY OF THIS PERIOD...ALTHOUGH CHANGES ARE ON THE HORIZON. MID LEVEL HIGH CENTER...WHICH HAS BEEN MEANDERING ALONG THE NORTHERN GULF COAST...WILL BEGIN RIDGING WEST MONDAY. THIS WILL ALLOW MID LEVEL TROFFINESS IN THE EAST AND A SURFACE COLD FRONT TO MAKE A RUN TOWARD THE CWA MONDAY NIGHT. CONVECTION LOOKS TO CONTINUE OVERNIGHT MONDAY NIGHT...ESPECIALLY IN THE NORTH...INSTEAD OF WANING AFTER THE LOSS OF HEATING. A NICE AIRMASS CHANGE LOOKS POSSIBLE MOVING INTO MID WEEK./26/ .LONG TERM...FOR THE MED RANGE/LONG TERM (TUE-SAT)...BY MID WEEK...LOOK FOR A MORE QUIET REGIME WITH LOWER HUMIDITY BEFORE WARMER CONDITIONS RETURN BY NEXT WEEKEND. THE NW FLOW PATTERN WILL REALLY TAKE HOLD OF THE REGION BY TUE WITH ALL MODELS SHOWING A WELL DEFINED MID LEVEL DRY PUSH MOVING SOUTH INTO THE AREA. THIS WILL SERVE TO HELP THE WEAK SFC FRONT TO MAY HEADWAY WELL INTO THE CWA ON TUE...THEN BRING SOME DRIER LOW LEVEL AIR IN ITS WAKE. PRECIP ACTIVITY ON TUE WILL MAINLY BE CONFINED TO THE SOUTH HALF AND MOST LIKELY EARLY IN THE DAY PERIOD. AS WE GO INTO AND THROUGH MID/LATE WEEK...THE NW FLOW PATTERN WILL RELAX AND RIDING LOOKS TO BUILD OVER THE LOWER MS RIVER VALLY INTO THE WEEKEND. THIS SHOULD SUPPORT SOME NEAR NORMAL OR SLIGHTLY BELOW NORMAL HIGHS FOR WED/THU ALONG WITH LESS HUMID READINGS. BY FRI/SAT...A RETURN TO MORE NORMAL CONDITIONS ARE EXPECTED. /CME/ && .AVIATION...SCT TO NUM SHRA/TSRA ACROSS CENTRAL AND SOUTH MS THIS AFTN WHICH HAVE RECORDED MVFR AND IFR CATEGORIES AT SEVERAL TAF SITES WITH 30-40 KT GUSTS. WILL CONTINUE TO AMEND ACCORDINGLY THROUGH THIS AFTERNOON. TSRA/SHRA ACTIVITY WILL CLEAR CENTRAL SITES NEXT 1-2 HOURS WITH KMEI BY 21-22Z AND KHBG LATER INTO THE EARLY EVENING. PERIODS OF MVFR FOG POSSIBLE OVERNIGHT 09-13Z WITH ANOTHER ROUND OF SCT/NUM TSRA DURING SUNDAY AFTN. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 94 74 94 / 22 40 32 54 MERIDIAN 73 94 72 95 / 36 31 39 53 VICKSBURG 73 94 74 94 / 16 41 29 46 HATTIESBURG 75 94 75 95 / 31 46 21 53 NATCHEZ 73 92 73 93 / 20 49 18 51 GREENVILLE 73 93 75 95 / 16 39 24 43 GREENWOOD 73 93 74 94 / 17 32 27 52 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 9, 9:22 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 922 AM CDT SAT AUG 9 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>037- 040>044-047>050-053>056-059>066-072>074-101430- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS- RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 922 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY EXCESSIVE HEAT RISK...LIMITED TIMING...TODAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE LATE MORNING THROUGH THE AFTERNOON HOURS FOR NORTHEAST LOUISIANA...WEST MISSISSIPPI...AND PORTIONS OF CENTRAL MISSISSIPPI. WIND GUSTS OF 60 MPH AND SOME SMALL HAIL COULD BE POSSIBLE WITH THIS ACTIVITY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES IS EXPECTED TODAY OUTSIDE OF SHOWER AND STORM ACTIVITY. THE PEAK TIME FOR THIS WOULD BE FROM MIDDAY THROUGH THE AFTERNOON HOURS. RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ028>033-038-039-045-046-051-052-057-058-101430- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE- 922 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT RISK...LIMITED TIMING...TODAY ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES IS EXPECTED TODAY. THE PEAK TIME FOR THIS WOULD BE FROM MIDDAY THROUGH THE AFTERNOON HOURS. RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ALLEN && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 9, 3:58 PM CDT, 45 minutes before
LAZ007-015-092200- RICHLAND LA-MOREHOUSE LA- 358 PM CDT SAT AUG 9 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 358 PM CDT SAT AUG 9 2014 A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 3 MILES SOUTH OF OAK RIDGE AT 355 PM CDT...MOVING SOUTHEAST AT 5 MPH. HEAVY RAIN MAY REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. ADDITIONAL THUNDERSTORMS WERE MOVING EAST SOUTHEAST THROUGH THE AREA AND WILL BRING MORE HEAVY DOWNPOURS THROUGH 500 PM CDT. PEOPLE IN SOUTH CENTRAL MOREHOUSE AND NORTH CENTRAL RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3256 9155 3238 9168 3255 9185 3262 9180 TIME...MOT...LOC 2055Z 299DEG 6KT 3257 9180
Special weather statement, Aug 9, 3:58 PM CDT, 45 minutes before
MSZ038-045-092145- WINSTON MS-NESHOBA MS- 358 PM CDT SAT AUG 9 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 358 PM CDT SAT AUG 9 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF STALLO AT 358 PM CDT...MOVING SOUTHEAST AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL NESHOBA AND SOUTHWESTERN WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3304 8899 3287 8913 3293 8929 3309 8919 TIME...MOT...LOC 2058Z 297DEG 6KT 3297 8914 MRM
Special weather statement, Aug 9, 4:06 PM CDT, 37 minutes before
LAZ026-MSZ060-092135- ADAMS MS-CONCORDIA LA- 406 PM CDT SAT AUG 9 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 406 PM CDT SAT AUG 9 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF DEER PARK AT 407 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME WEST CENTRAL ADAMS COUNTY...AND CENTRAL CONCORDIA PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3152 9155 3126 9156 3130 9174 3151 9171 TIME...MOT...LOC 2107Z 274DEG 4KT 3140 9161 MRM
Special weather statement, Aug 9, 4:12 PM CDT, 31 minutes before
MSZ063>066-072-073-092155-
MARION MS-LAWRENCE MS-LAMAR MS-JONES MS-JEFFERSON DAVIS MS-
COVINGTON MS-
412 PM CDT SAT AUG 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT SAT AUG 9 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTH OF SANFORD TO 5 MILES WEST OF
HOLLY SPRINGS AT 412 PM CDT...MOVING SOUTHEAST AT 5 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN COVINGTON...SOUTHERN JEFFERSON DAVIS...
SOUTHWESTERN JONES...NORTHWESTERN LAMAR...SOUTHEASTERN LAWRENCE AND
NORTHERN MARION COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3124 9005 3132 9005 3133 9008 3134 9011
3134 9015 3138 9017 3164 8946 3147 8935
3121 9003
TIME...MOT...LOC 2112Z 303DEG 4KT 3156 8945 3132 9005
MRMLocal storm report, Aug 9, 4:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 4 NE SEMINARY 31.60N 89.45W
08/09/2014 COVINGTON MS EMERGENCY MNGR
TREE DOWN NEAR INTERSECTION OF HWY 535 AND HWY 588.
&&
AWSpecial weather statement, Aug 9, 4:41 PM CDT, 2 minutes before
LAZ024-026-MSZ060-092240-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
441 PM CDT SAT AUG 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT SAT AUG 9 2014
A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 3
MILES SOUTH OF NEW ERA TO 7 MILES SOUTHEAST OF SLOCUM AT 440 PM
CDT...MOVING SOUTHEAST AT 10 MPH. HEAVY RAINFALL MAY REDUCE
VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS.
PEOPLE IN EXTREME SOUTHWESTERN ADAMS COUNTY...AND SOUTH CENTRAL
CATAHOULA AND SOUTHERN CONCORDIA PARISHES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3138 9185 3127 9147 3124 9147 3121 9152
3123 9154 3121 9158 3118 9158 3116 9160
3127 9187 3129 9189 3131 9196
TIME...MOT...LOC 2140Z 269DEG 7KT 3133 9183 3125 9153The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:38 AM CDT | Special Weather Statement | JAN | Webster | 32 min |
| Aug 9, 12:21 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Aug 9, 12:25 PM CDT | Special Weather Statement | JAN | Lauderdale | 30 min |
| Aug 9, 12:39 PM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Aug 9, 12:49 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 61 min |
| Aug 9, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 40 min |
| Aug 9, 1:06 PM CDT | Special Weather Statement | JAN | Winston | 29 min |
| Aug 9, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 33 min |
| Aug 9, 1:15 PM CDT | Special Weather Statement | JAN | Neshoba | 30 min |
| Aug 9, 1:25 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Aug 9, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 46 min |
| Aug 9, 1:37 PM CDT | Special Weather Statement | JAN | Kemper, Noxubee | 28 min |
| Aug 9, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 49 min |
| Aug 9, 2:06 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Aug 9, 2:33 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 117 min |
| Aug 9, 2:44 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 31 min |
| Aug 9, 3:11 PM CDT | Special Weather Statement | JAN | Simpson | 44 min |
| Aug 9, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 21 min |
| Aug 9, 3:28 PM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Aug 9, 3:34 PM CDT | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 116 min |
| Aug 9, 3:34 PM CDT | Special Weather Statement | JAN | Covington | 31 min |
| Aug 9, 3:39 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Aug 9, 3:50 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Aug 9, 4:12 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 43 min |
| Aug 9, 4:52 PM CDT | Special Weather Statement | JAN | Jones, Marion | 28 min |
| Aug 9, 5:39 PM CDT | Special Weather Statement | JAN | Washington | 41 min |
| Aug 9, 6:23 PM CDT | Special Weather Statement | JAN | Washington | 47 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.